MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros sodium (na+) results were obtained from a single level of biorad unassayed control lot 92950 using vitros na+ slide lot 4231-1117-4978 on a vitros 5600 integrated system.Biorad lot 92950 level 1 results of 134.0 and 133.5 mmol/l vs.The expected result of 156.0 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected results were obtained from a non-patient quality control sample, however, multiple unknown samples that may have been patient samples were processed in the timeframe of the event.The customer did not report any allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros sodium (na+) results were obtained from a single level of biorad unassayed control lot 92950 using vitros na+ slide lot 4231-1117-4978 on a vitros 5600 integrated system.The assignable cause of the event is a suboptimal calibration.The event started with a calibration event that occurred on (b)(6) 2024.The calibration responses and parameters appeared atypical to expected responses and parameters.Atypical vitros na+ results were obtained from a calibration generated using calibrator kit lot 0272.Therefore, a performance issue with the calibrator kit lot 0272 fluids in use at the site could not be completely ruled out as contributing to the event.Calibrator kit 2 requires reconstitution and consists of lyophilized vials for each calibrator level with corresponding diluent vials for each calibrator level.It is possible that improper pre-analytical fluid handling or reconstitution contributed to the event however, this cannot be confirmed.Historical quality control results obtained from vitros na+ slide lot 4231-1117-4978 using the previous two calibrations and a following calibration were within established control ranges, indicating the vitros na+ slides were performing as intended on the vitros 5600 integrated system.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ slide lot 4231-1117-4978.Acceptable performance was obtained after recalibrating vitros na+ slide lot 4231-1117-4978 with cal kit 3222.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18807640
Report Number1319808-2024-00005
Device Sequence Number15239742
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public10758750009503
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2024
Device Catalogue Number1662659
Device Lot Number0272
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown